Texas, 2007

Flash Flooding and Hail in Texas, May 8, 2007

May 8, 2007 · NWS MAF · 28 events in 17 counties and zones

An upper level storm system remained quasi-stationary over portions of southeastern Arizona. Ahead of this upper low, an upper level disturbance moved around the periphery of the low which aided in the development of thunderstorms over southeastern New Mexico overnight.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$43,000
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

An upper level storm system remained quasi-stationary over portions of southeastern Arizona. Ahead of this upper low, an upper level disturbance moved around the periphery of the low which aided in the development of thunderstorms over southeastern New Mexico overnight. As the shortwave moved across southeastern New Mexico, thunderstorms developed southwestward into portions of southwest Texas.

Thunderstorms developed into an organized line that moved across much of the county warning area, producing strong to severe weather across a good portion of the Permian Basin. Rainfall rates of one to two inches per hour resulted in flash flooding which extended from portions of southeastern New Mexico eastward.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 8, 2:56 AM CST, 7 hours 13 minutes earlier.

Area forecast discussion, May 8, 2:56 AM CST, 7 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
356 AM CDT TUE MAY 8 2007

.SHORT TERM...
ACTIVE WEATHER WILL CONTINUE THROUGH THE SHORT TERM PORTION OF THIS
FORECAST. THE SLOW-MOVING UPPER LEVEL LOW OVER NORTHERN SONORA
MEXICO/SOUTHERN AZ BORDER WILL MOVE SLOWLY TO THE EAST TODAY. IN
ADVANCE OF THIS SYSTEM... A SERIES OF MID-LEVEL SHORTWAVE TROUGHS
WILL MOVE ACROSS THE REGION THROUGH TONIGHT. ABOVE NORMAL MOISTURE
WILL REMAIN INTACT AS SURFACE DEW POINTS IN THE UPPER 40S AND LOWER
60S CONTRIBUTE TO PRECIPITABLE WATER VALUES SOME 150-200% OF NORMAL.
GIVEN THE ABNORMALLY HIGH AMOUNTS OF MOISTURE...HEAVY RAINFALL WILL
CONTINUE TO BE A CONCERN ACROSS ALL OF SOUTHEAST NEW MEXICO AND WEST
TEXAS TODAY. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH
TONIGHT. SEVERE POTENTIAL THIS AFTERNOON APPEARS BEST ALONG AND
SOUTH OF ROUGHLY A GUADALUPE MOUNTAINS TO GARDEN CITY LINE.
LOCATIONS SOUTH OF THE ABOVE MENTIONED LINE WILL BE SOUTH OF A
STATIONARY FRONT AND WILL LIKELY HAVE THE BEST INSTABILITY ALONG
WITH ADEQUATE SHEAR TO SUPPORT SUPERCELLS. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN CONCERN WITH THIS ACTIVITY. ANY STORM THAT
DEVELOPS AND PROPAGATES ALONG THE FRONTAL BOUNDARY WILL NEED TO BE
WATCHED FOR POTENTIAL TORNADIC DEVELOPMENT...ALTHOUGH PROBABILITES
FOR THIS WILL LIKELY REMAIN LOW. RAIN CHANCES WILL REMAIN HIGH
THROUGH TONIGHT AND WE HAVE GENERALLY GONE ABOVE GUIDANCE VALUES.

.LONG TERM...
UPPER LEVEL LOW OVER THE SOUTHWESTERN CONUS WILL MOVE EAST TOWARD
THE CWA WEDNESDAY.  THE SYSTEM WILL EJECT UPPER LEVEL DISTURBANCES
WHICH WILL MOVE ACROSS THE AREA DURING THE DAY AND INTO THE
EVENING.  THE PRIMARY LOW WILL MOVE EAST OF THE REGION BY 06Z
THURSDAY.  WINDS ALOFT WILL BECOME NORTHWESTERLY AS AN UPPER LEVEL
RIDGE BUILDS INTO THE AREA IN THE WAKE OF THE UPPER LOW.

THE UPPER LOW WILL INTERACT WITH COPIOUS AMOUNTS OF MOISTURE TO
PRODUCE THUNDERSTORM ACTIVITY WEDNESDAY.  SOME OF THE STORMS MAY
APPROACH SEVERE LIMITS WITH DEEP SHEAR VECTORS IN THE 40 TO 50 KT
RANGE AND 700 TO 500 LAPSE RATES IN THE 6 TO 7 DEG C/KM RANGE.  THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. WITH PWATS OF 1
TO 1.5 INCHES OVER MOST OF THE AREA...HEAVY RAIN CAN BE EXPECTED
WITH SOME OF THE THUNDERSTORMS.  WILL CONTINUE WITH THE FLASH FLOOD
WATCH FOR THE CWA THROUGH 00Z THURSDAY.

AS THE UPPER LOW MOVES EAST OF THE REGION...RAIN CHANCES WILL BEGIN
TO DECREASE.  GRADUALLY DECREASED POPS OVER THE EASTERN SECTIONS
WEDNESDAY NIGHT AND INTO THURSDAY WITH THE PRECIPITATION ENDING
THURSDAY AFTERNOON AS NORTHWEST FLOW ALOFT BRINGS DRYER AIR INTO THE
AREA.

TEMPERATURES WILL BE COOL WEDNESDAY DUE TO CLOUD COVER...RAINFALL
AND A COOL AIRMASS OVER THE CWA.  A WARMING WILL BEGIN THURSDAY AS
THE COOL AIRMASS MOVES EAST OF THE AREA AND A THERMAL RIDGE BUILDS
INTO THE WESTERN PART OF THE REGION.  AFTER HIGHS IN THE 60S AND 70S
WEDNESDAY...THE HIGHS WILL WARM INTO THE 80S AND 90S THE LATTER HALF
OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              68  56  69  55  /  80  70  70  30
CARLSBAD NM                67  54  75  55  /  80  50  40  10
DRYDEN TX                  80  62  75  59  /  70  60  40  20
FORT STOCKTON TX           73  58  73  59  /  80  70  50  10
GUADALUPE PASS TX          63  47  70  54  /  70  50  30  10
HOBBS NM                   66  53  73  55  /  90  60  50  10
MARFA TX                   72  50  70  46  /  70  60  40  10
MIDLAND INTL AIRPORT TX    70  55  70  56  /  80  70  60  20
ODESSA TX                  70  55  71  56  /  80  70  60  20
WINK TX                    73  56  76  56  /  80  70  50  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 2 AM EARLY THIS MORNING TO 6 PM MDT
     WEDNESDAY FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...
     EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...
     NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

TX...FLASH FLOOD WATCH FROM 3 AM CDT /2 AM MDT/ EARLY THIS MORNING TO
     7 PM CDT /6 PM MDT/ WEDNESDAY FOR THE FOLLOWING ZONES...
     ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
     GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
     MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

&&

06/54
Hazardous weather outlook, May 8, 3:08 AM CST, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
408 AM CDT TUE MAY 8 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-090915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
408 AM CDT TUE MAY 8 2007 /308 AM MDT TUE MAY 8 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER CONCERNS WILL CONTINUE TODAY AS AN UPPER LEVEL
STORM SYSTEM REMAINS WEST OF SOUTHWEST TEXAS AND SOUTHEAST NEW
MEXICO. THIS LOW WILL INTERACT WITH RICH MOISTURE TO PRODUCE
STRONG TO SEVERE THUNDERSTORMS OVER THE AREA. THE MAIN THREATS
WILL BE LARGE HAIL AND DAMAGING WINDS...HOWEVER ISOLATED TORNADOES
CANNOT BE RULED OUT.

THE THUNDERSTORMS WILL ALSO PRODUCE VERY HEAVY RAINFALL AND FLASH
FLOODING CAN BE EXPECTED ESPECIALLY OVER THE EASTERN SECTIONS OF
THE AREA. THE THREAT OF FLASH FLOODING WILL CONTINUE INTO TONIGHT.
A FLASH FLOOD WATCH IS IN EFFECT FOR TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AS THE UPPER LEVEL STORM SYSTEM APPROACHES THE AREA...
THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN WEDNESDAY. THESE
STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND FLASH
FLOODING ESPECIALLY OVER THE PERMIAN BASIN AND THE WESTERN LOW
ROLLING PLAINS. SEVERE WEATHER WILL ALSO BE A CONCERN WEDNESDAY
WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THE
THUNDERSTORMS WILL GRADUALLY END WEDNESDAY NIGHT AND THURSDAY AS
THE UPPER LEVEL SYSTEM MOVES EAST OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. THIS IS EXPECTED
TO BE AN EXTENDED PERIOD OF SEVERE WEATHER AND FLASH FLOODING.
SPOTTER GROUPS AND EMERGENCY OFFICIALS SHOULD MAKE PREPARATIONS
FOR A POTENTIALLY SIGNIFICANT WEATHER EVENT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 8, 4:41 AM CST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
541 AM CDT TUE MAY 8 2007

NMZ027-028-081145-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
441 AM MDT TUE MAY 8 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR WEST CENTRAL EDDY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 21 MILES SOUTH SOUTHWEST OF HOPE
AT 441 AM MDT...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL IMPACT
RURAL WEST CENTRAL EDDY COUNTY AFTER 5 AM MDT.

IF THE CURRENT STORM TRACK AND INTENSITY CONTINUES...A SEVERE
THUNDERSTORM WARNING WILL BE LIKELY FOR WEST CENTRAL EDDY COUNTY.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, May 8, 5:08 AM CST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
608 AM CDT TUE MAY 8 2007

NMZ029-033-081215-
CENTRAL LEA COUNTY-NORTHERN LEA COUNTY-
508 AM MDT TUE MAY 8 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN LEA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF LOVINGTON AT 508
AM MDT...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL IMPACT
LOVINGTON...STATE HIGHWAYS 18 AND 83 AND U.S. HIGHWAY 82.

THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAIN...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...DIME SIZE
HAIL...AND GUSTY WINDS NEAR 45 MPH.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, May 8, 6:52 AM CST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
752 AM CDT TUE MAY 8 2007

NMZ028-081345-
EDDY COUNTY PLAINS-
652 AM MDT TUE MAY 8 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN EDDY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST OF LOCO HILLS AT
652 AM MDT...MOVING EAST AT 30 MPH.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Special weather statement, May 8, 7:43 AM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
843 AM CDT TUE MAY 8 2007

NMZ029-033-081445-
CENTRAL LEA COUNTY-NORTHERN LEA COUNTY-
743 AM MDT TUE MAY 8 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN LEA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 26 MILES SOUTHWEST OF TATUM AT 743
AM MDT...MOVING NORTHEAST AT 30 MPH.

GUSTY WINDS TO 55 MPH... SMALL HAIL... HEAVY RAIN... AND DEADLY
LIGHTNING ARE POSSIBLE.
Special weather statement, May 8, 8:17 AM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
917 AM CDT TUE MAY 8 2007

TXZ074-080-081515-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
917 AM CDT TUE MAY 8 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN PRESIDIO AND
WESTERN JEFF DAVIS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF VALENTINE AT 917 AM
CDT...MOVING NORTH AT 30 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, May 8, 8:59 AM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
959 AM CDT TUE MAY 8 2007

TXZ059-081600-
LOVING-
959 AM CDT TUE MAY 8 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR LOVING COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF SLASH RANCH AT 959
AM CDT...MOVING NORTH AT 40 MPH.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

The radar

The Midland/Odessa radar (KMAF), 97 km away, was scanning. The volume nearest the first event began at 16:10 UTC.

Open the radar archive at this moment

Event by event

11 flash flood, 10 hail, 7 thunderstorm wind. Local standard time, as filed.

Hail, Gaines

When
May 8, 10:09 AM CST
Where
Gaines County, 1 mi W of Seminole
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
32.720, -102.667

Thunderstorm Wind, Gaines

When
May 8, 10:10 AM CST
Where
Gaines County, 2 mi N of Seminole
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
32.749, -102.650

Sixty-two mph winds were measured by the West Texas Mesonet. Numerous tree limbs were downed across Seminole.

Flash Flood, Gaines

When
May 8, 10:27 AM CST to 1:27 PM CST
Where
Gaines County, Seminole to Seagraves
Cause
Heavy Rain
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
32.720, -102.650

Moderate street flooding with two feet of water flowing through the streets in the city of Seminole occurred due to heavy rainfall and resulted in local officials closing many streets. Several vehicles were underwater. Water damage occurred at Seminole Primary School from floodwaters. U.S. Highway 385 was closed due to high water just north of Seminole. The eastbound lanes of U.S. Highway 180 out of Seminole also were closed. At least one high water rescue was performed in Seminole. Numerous intersections were flooded and closed by police in Seagraves.

Hail, Ward

When
May 8, 11:00 AM CST
Where
Ward County, Pyote
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
31.530, -103.130

Hail, Loving

When
May 8, 11:20 AM CST
Where
Loving County, Mentone
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
31.700, -103.600

Flash Flood, Winkler

When
May 8, 11:30 AM CST to 2:30 PM CST
Where
Winkler County, Wink
Cause
Heavy Rain
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
31.750, -103.150

Significant street flooding, up to 3 feet, occurred in the town of Wink due to heavy rainfall. Several vehicles were stranded in high water. At least one home had floodwaters on the 1st floor that had to be pumped out.

Hail, Ward

When
May 8, 12:12 PM CST
Where
Ward County, Monahans
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
31.580, -102.900

Flash Flood, Ector

When
May 8, 12:13 PM CST to 4:13 PM CST
Where
Ector County, West Odessa
Cause
Heavy Rain
Reported by
Public
Coordinates
31.830, -102.500

Widespread flooding occurred in West Odessa due to heavy rainfall.

Hail, Ector

When
May 8, 12:15 PM CST
Where
Ector County, West Odessa
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
31.830, -102.500

Thunderstorm Wind, Pecos

When
May 8, 12:26 PM CST
Where
Pecos County, Imperial
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
31.270, -102.680

Strongs winds blew large limbs off a well established tree. No other damage was reported.

Thunderstorm Wind, Dawson

When
May 8, 12:35 PM CST
Where
Dawson County, Lamesa
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.730, -101.950

The Dawson County emergency manager reported 60 mph winds in Lamesa. No damage was reported.

Hail, Dawson

When
May 8, 12:36 PM CST
Where
Dawson County, Lamesa
Measured
0.75 in hail
Reported by
Public
Coordinates
32.730, -101.950

Thunderstorm Wind, Midland

When
May 8, 1:00 PM CST to 1:15 PM CST
Where
Midland County, Midland
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
NWS Employee
Coordinates
32.000, -102.080

A tree with a twelve inch trunk was blown to a 45 degree angle. In addition, a fifteen to twenty foot section of cinder block fence was blown over in a neighbor's yard.

Flash Flood, Dawson

When
May 8, 1:10 PM CST to 3:10 PM CST
Where
Dawson County, Ackerly to Lamesa
Cause
Heavy Rain
Property damage
$8,000
Reported by
Amateur Radio
Coordinates
32.520, -101.720

Water up to one and a half feet deep flowed across roads in Ackerly. Flash flooding was also reported in Lamesa with six to eight inches of water flowing over U.S. Highway 180. Several vehicles were stranded in high water after trying to drive through low water crossings. An additional vehicle had to be towed after the driver misjudged the location of the water covered road and drove into a ditch.

Flash Flood, Midland

When
May 8, 1:29 PM CST to 3:29 PM CST
Where
Midland County, Midland
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
32.000, -102.080

Widespread flash flooding occurred in Midland including along Farm to Market Road 662.

Hail, Midland

When
May 8, 1:35 PM CST
Where
Midland County, 7 mi S of Midland
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
31.899, -102.080

Penny sized hail was reported at the intersection of Farm to Market Road 1239 and Texas Highway 349.

Flash Flood, Howard

When
May 8, 1:42 PM CST to 5:42 PM CST
Where
Howard County, Big Spring
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
32.250, -101.470

Multiple reports of flooding due to heavy rainfall near Big Spring were recieved.

Hail, Howard

When
May 8, 2:00 PM CST
Where
Howard County, Big Spring
Measured
0.88 in hail
Reported by
Public
Coordinates
32.250, -101.470

Flash Flood, Martin

When
May 8, 2:10 PM CST to 4:10 PM CST
Where
Martin County, 3 mi W of Tarzan
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.300, -102.021

Farm to Market Road 846 just off State Highway 137 and Farm to Market Road 1212 at State Highway 176 were under water and impassable due to heavy rainfall.

Thunderstorm Wind, Upton

When
May 8, 2:16 PM CST
Where
Upton County, Mc Camey
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
31.130, -102.230

Multiple reports of estimated wind speeds of 60 mph on Texas Highway 349. No damage was reported.

Thunderstorm Wind, Reagan

When
May 8, 2:29 PM CST
Where
Reagan County, 20 mi NNE of Stiles
Measured
54 kt (62 mph) measured gust
Reported by
Broadcast Media
Coordinates
31.667, -101.450

A 62 mph wind gust was reported from the Reagon and Glasscock County line. No damage was reported.

Thunderstorm Wind, Glasscock

When
May 8, 2:29 PM CST
Where
Glasscock County, 15 mi S of Garden City
Measured
54 kt (62 mph) measured gust
Reported by
Broadcast Media
Coordinates
31.653, -101.500

A 62 mph wind gust was reported from the Reagon and Glasscock County line. No damage was reported.

Hail, Brewster

When
May 8, 3:05 PM CST to 3:15 PM CST
Where
Brewster County, 2 mi SE of Study Butte
Measured
1.75 in hail
Reported by
Public
Coordinates
29.300, -103.507

Golfball sized hail fell at Terlingua High School.

Flash Flood, Mitchell

When
May 8, 3:16 PM CST to 5:16 PM CST
Where
Mitchell County, Colorado City
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
32.400, -100.850

Minor to major street flooding as a result of heavy rainfall was reported in Colorado City.

Hail, Brewster

When
May 8, 3:28 PM CST to 3:35 PM CST
Where
Brewster County, Castolon
Measured
3 in hail
Reported by
Park/Forest Service
Coordinates
29.130, -103.520

Golfball to apple sized hail fell at Cottonwood Campground in Big Bend National Park.

Flash Flood, Scurry

When
May 8, 3:30 PM CST to 5:30 PM CST
Where
Scurry County, 4 mi W of Ira
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
32.580, -101.069

Reports of flooding were received near the city of Ira on Farm to Market Road 1606.

Flash Flood, Reagan

When
May 8, 4:02 PM CST to 6:02 PM CST
Where
Reagan County, Big Lake
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.200, -101.470

Many low water crossings in Big Lake had water flowing up to one foot deep from heavy rainfall.

Flash Flood, Andrews

When
May 8, 4:10 PM CST to 6:10 PM CST
Where
Andrews County, Andrews
Cause
Heavy Rain
Reported by
Public
Coordinates
32.320, -102.550

Widespread flooding occurred across the city of Andrews resulting in one high water rescue after a motorist became stranded in high waters.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39162, 34663, 34919, 36345, 39164, 34920, 39168, 34922, 39167, 34666, 36346, 39169, 36355, 34923, 34924, 34657, 34926, 34658, 34925, 34667, 34669, 36347, 36349, 34927, 34660, 34928, 34929, 34930.